Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2017, 10:10 AM CST for Hardin County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 10:10 AM CST (16:10 UTC)
- Expired
- Mar 1, 2017, 10:45 AM CST
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted.
652
WUUS54 KMEG 011610
SVRMEG
TNC071-011645-
/O.NEW.KMEG.SV.W.0036.170301T1610Z-170301T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1010 AM CST WED MAR 1 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Hardin County in western Tennessee...
* Until 1045 AM CST
* At 1010 AM CST, a severe thunderstorm was located near Savannah,
moving east at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Savannah, Pickwick Landing State Park, Walnut Grove, Pickwick Dam,
Olive Hill, Shiloh, Crump, Right, Hamburg, Phillips, Bruton Branch,
Hurley, Walkertown, Olivehill, Cerro Gordo, Counce, Lowryville,
Damon, Southside and Pollards Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8838 3531 8834 3532 8802 3530 8802
3530 8800 3529 8798 3501 8798
TIME...MOT...LOC 1610Z 258DEG 64KT 3515 8821
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
779
WWUS54 KMEG 011621
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1021 AM CST WED MAR 1 2017
TNC071-011645-
/O.CON.KMEG.SV.W.0036.000000T0000Z-170301T1645Z/
Hardin TN-
1021 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST
FOR SOUTHERN HARDIN COUNTY...
At 1021 AM CST, a severe thunderstorm was located near Walnut Grove,
or 13 miles northeast of Pickwick Landing State Park, moving east at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pickwick Landing State Park, Walnut Grove, Olive Hill, Pickwick Dam,
Counce, Lowryville, Damon, Southside, Hamburg, Pollards Mill, Bruton
Branch, Childers Hill, Center Star, Maddox, Walkertown, Olivehill and
Winn Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3511 8837 3532 8802 3530 8802 3530 8800
3529 8798 3501 8798 3501 8838
TIME...MOT...LOC 1621Z 276DEG 53KT 3513 8801
HAIL...<.75IN
WIND...60MPH
$$307
WWUS54 KMEG 011645
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1045 AM CST WED MAR 1 2017
TNC071-011655-
/O.EXP.KMEG.SV.W.0036.000000T0000Z-170301T1645Z/
Hardin TN-
1045 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARDIN COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 3511 8837 3532 8802 3530 8802 3530 8800
3529 8798 3501 8798 3501 8838
TIME...MOT...LOC 1645Z 258DEG 64KT 3521 8753
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:21 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 1, 5:21 AM CST, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Memphis TN 521 AM CST Wed Mar 1 2017 .UPDATE... Updated to include the 12z aviation discussion. && .PREV DISCUSSION... /issued 241 AM CST Wed Mar 1 2017/ DISCUSSION... Skies are cloudy across the forecast area early this morning with temperatures ranging from the upper 60s to lower 70s. A cold front currently extends from northeast Illinois through northwest Arkansas and into central Texas. Some areas of thunderstorms have developed ahead of the front with some thunderstorms currently over north central into western Arkansas. Some of these thunderstorms have been severe and a new Tornado Watch which should cover most of the forecast area should be issued before 4 AM. As the cold front moves east today thunderstorms will move through the forecast area. Damaging winds and large hail will be the main threats but tornadoes are also possible. Most of the thunderstorms should be out of the forecast area by this afternoon. Temperatures will remain on the warm side today with highs from the upper 60s to mid 70s. The cold front will be east of the region tonight with high pressure moving into the central plains. Cooler and drier air will move into region with lows Thursday morning in the mid to upper 30s. Thursday will be a sunny day as the surface high settles into Oklahoma. Temperatures will be close to normal levels with highs in the upper 50s to lower 60s. The surface high will be close to the forecast area Thursday night which will allow temperatures to drop a little lower than tonight. Lows Friday morning will be in the low to mid 30s. Friday will be the coolest day of the forecast period as the high remains just west of the area. Highs on Friday will be in the low to mid 50s. By Friday night, the surface high will be east of the region which will allow winds to shift to the south. This will bring milder air back into the region so temperatures will not be as chilly Saturday morning. The warming trend will continue for much of the weekend as temperatures return to above normal levels. Moisture will start to return to southern sections of the forecast area by Sunday with some isolated showers possible. The chance of rain will increase some on Sunday night as another cold front will move into the plains. This cold front will move quickly into Arkansas by Monday morning and through the forecast area Monday night. This will mean showers and thunderstorms are expected to develop ahead of the front and move through the region both Monday and Monday night. The cold front should be just south of the forecast area on Tuesday with some additional thunderstorms possible. Temperatures should remain above normal for Monday and Tuesday. ARS && .AVIATION... A line of severe thunderstorms will continue to move quickly east across the CWA this morning. Gusty winds will accompany this line of storms, although there has been a downward trend in its intensity over the past hour or so. Still, gusts exceeding 50 kts are possible for a brief period. Low ceilings and visibility will also accompany these storms. These aviation hazards are handled in TEMPO groups. West winds of 15-25 kts will continue through this afternoon in the wake of the cold front, gradually diminishing around 00z. Occasional MVFR ceilings are expected through around midday, with VFR conditions thereafter. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 1, 8:47 AM CST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 847 AM CST Wed Mar 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021700- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 847 AM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms today across portions of west Tennessee near the Tennessee River, and northeast Mississippi. A slight risk for severe thunderstorms exists across the remainder of north Mississippi. The primary severe weather threats will include damaging winds, large hail, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday North Mississippi and west Tennessee will likely experience elevated levels of wild fire danger Thursday and Friday, due to low relative humidity levels. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today across the slight and enhanced risk areas. Please relay damage or severe weather reports to NWS Memphis. JLH
In the hours before
Special weather statement, Mar 1, 8:23 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
823 AM CST WED MAR 1 2017
ARZ036-TNZ088-011445-
Crittenden AR-Shelby TN-
823 AM CST WED MAR 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 AM CST
FOR...
Central Crittenden County in eastern Arkansas...
Southwestern Shelby County in western Tennessee...
At 822 AM CST...a strong thunderstorm producing pea size hail or
larger was located near Edmondson, or near West Memphis, moving east
at 65 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Crittenden and southwestern Shelby Counties should
monitor this storm closely.
LAT...LON 3524 8995 3500 8986 3499 8999 3499 9031
3497 9030 3497 9037 3517 9041
TIME...MOT...LOC 1422Z 257DEG 56KT 3508 9026Special weather statement, Mar 1, 8:47 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
847 AM CST WED MAR 1 2017
MSZ003-TNZ089-090-011500-
Benton MS-Hardeman TN-Fayette TN-
847 AM CST WED MAR 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 AM CST
FOR...
Northwestern Benton County in northeastern Mississippi...
Southwestern Hardeman County in western Tennessee...
Southeastern Fayette County in western Tennessee...
At 847 AM CST...a strong thunderstorm producing pea size hail or
larger was located near Lagrange, or 21 miles southwest of Bolivar,
moving east at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Benton...southwestern Hardeman and
southeastern Fayette Counties should monitor this storm closely.
LAT...LON 3495 8935 3499 8935 3499 8940 3512 8944
3519 8907 3500 8899
TIME...MOT...LOC 1447Z 258DEG 47KT 3506 8929Local storm report, Mar 1, 8:50 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HAIL 2 SW BARTLETT 35.19N 89.86W
03/01/2017 E0.88 INCH SHELBY TN AMATEUR RADIO
DIME TO NICKEL SIZE HAIL AT ELMORE ROAD AND KENWOOD LN IN
BARTLETT.
&&
JOHNSONLocal storm report, Mar 1, 8:56 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG HALLS 35.87N 89.40W
03/01/2017 LAUDERDALE TN PUBLIC
CARPORT LIFTED OFF GROUND ONTO HOME AND BACKYARD
PLAYGROUND EQUIPMENT BLOWN OVER.
&&
JOHNSONSpecial weather statement, Mar 1, 9:21 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
921 AM CST WED MAR 1 2017
TNZ053>055-091-092-011545-
Henderson TN-Chester TN-Decatur TN-McNairy TN-Hardin TN-
921 AM CST WED MAR 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CST
FOR...
Southeastern Henderson County in western Tennessee...
East central Chester County in western Tennessee...
Southern Decatur County in western Tennessee...
Northeastern McNairy County in western Tennessee...
Northern Hardin County in western Tennessee...
At 921 AM CST...a strong thunderstorm producing winds at least 40 mph
was located near Morris Chapel, or 8 miles north of Savannah, moving
east at 65 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Henderson...east central Chester...southern
Decatur...northeastern McNairy and northern Hardin Counties should
monitor this storm closely.
LAT...LON 3539 8798 3539 8803 3537 8802 3537 8801
3535 8801 3533 8802 3530 8802 3530 8798
3528 8798 3526 8845 3546 8841 3551 8798
3548 8799 3547 8802 3545 8804 3542 8803
3541 8797
TIME...MOT...LOC 1521Z 261DEG 57KT 3534 8830Local storm report, Mar 1, 9:38 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
938 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG CAMDEN 36.06N 88.10W
03/01/2017 BENTON TN STORM CHASER
LARGE TREE UPROOTED. TIME ESTIMATED BASED ON RADAR.
&&
GWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:17 PM CST | Severe Thunderstorm Warning | MEG | Obion, Weakley | 28 min |
| Feb 28, 10:22 PM CST | Tornado Warning | MEG | Obion, Weakley | 23 min |
| Mar 1, 4:24 AM CST | Tornado Warning | MEG | Dyer, Lauderdale, Tipton | 51 min |
| Mar 1, 4:36 AM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 39 min |
| Mar 1, 4:41 AM CST | Severe Thunderstorm Warning | MEG | Shelby | 34 min |
| Mar 1, 4:43 AM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 47 min |
| Mar 1, 5:07 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Madison, Weakley | 38 min |
| Mar 1, 5:24 AM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry | 51 min |
| Mar 1, 6:42 AM CST | Special Weather Statement | MEG | Fayette | 33 min |
| Mar 1, 6:53 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 34 min |
| Mar 1, 6:54 AM CST | Severe Thunderstorm Warning | MEG | Shelby | 22 min |
| Mar 1, 7:11 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Tipton | 14 min |
| Mar 1, 7:20 AM CST | Severe Thunderstorm Warning | MEG | Chester, McNairy | 28 min |
| Mar 1, 8:47 AM CST | Special Weather Statement | MEG | Fayette | 13 min |
| Mar 1, 9:21 AM CST | Special Weather Statement | MEG | Hardin | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.